Jump to content
Mental Support Community

Is it worth the cost???


AvenRoss
 Share

Recommended Posts

It has been something I have been struggling with for 2 years now...and i'm not sure what to do...It started my freshmen year of high school. I noticed that I was becomeing more and more exausted and It was almost as if in the mornings I honestly couldn't get up, I couldn't seem to turn the mental switch and make mself go to school, my father throught i was just being fussy and blamed and punished me for not going, I tryed my best to explain to him that I wasn't doing it on purpose that in reality all the days that i'd missed of school I would spend sleeping sometimes till 3:00 in afternoon even through i had gone to bed at 9 pm. The doctors just told me to go to bed earlier, but it didn't make a diffrence. after a year they figured out that it was a side effect of the medication i was taking for my bipolar disorder. but by the time they figured it out i had missed 48 days of school in one semestor. My teachers yelled at me and constantly put more and more pressure for me to be at school. And they didn't believed me when I told them I can't help it!

So my question is: should I stop taking the medication that gives me the side effect or should i continue taking it and geperdise my education???

Edited by AvenRoss
Link to comment
Share on other sites

Hi avenross, I'm wondering if maybe you can discuss this with your doctor. Maybe there is a different medication they could put you on, something with less severe side effects. It sounds to me like neither one of the options you are considering are really a good choice. You need to go to school, but you also need your medicine. Even if school wasn't involved you wouldn't want to be taking a medicine that makes you sleep all day. I would see about maybe changing medications. I hope it works out for you.

Link to comment
Share on other sites

Guest ASchwartz

Hi AvenRoss,

Smallstar has given you an excellent suggestion. Thank you Smallstar.:)

Why not discuss your medication problem with your Doctor. I assume that your Doctor is a Psychiatrist. They know all the medication side effects and can advise best in what to do. What you are complaining about is a common problem. Doctors either adjust the dosage, change the medicine, add another medicine or change the time of day when it is taken.

It is just my opinion but I do not think you should stop your medicine. The choice is not school or medicine but having your Doctor understand the problem so that the best adjustments can be made to allow you to continue both medicine and school.

What about that??

Allan:)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...